Alert archive / Louisiana / Small Craft Advisories in 2016

Small Craft Advisory 13, NWS New Orleans, LA

February 3, 2016

NWS New Orleans, LA issued this small craft advisory at Feb 3, 2016, 2:59 PM CST. It took effect at Feb 3, 2016, 6:00 PM CST. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Feb 3, 2016, 2:59 PM CST (20:59 UTC)
In effect from
Feb 3, 2016, 6:00 PM CST
Expired
Feb 5, 2016, 6:00 AM CST
In force
36 hr
Issued by
NWS New Orleans, LA

The text

As transmitted.

704 
WHUS74 KLIX 032059
MWWLIX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
259 PM CST WED FEB 3 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM THURSDAY MORNING FOR
   PROTECTED WATERS AND UNTIL 6 AM FRIDAY FOR OPEN WATERS...

.SURFACE HIGH PRESSURE OVER THE SOUTHERN PLAINS WILL MAINTAIN A
TIGHT PRESSURE GRADIENT ACROSS THE COASTAL WATERS THROUGH FRIDAY
MORNING. STRONG NORTH WINDS WILL YIELD HAZARDOUS WAVE ACTION FOR
SMALL CRAFTS THROUGH FRIDAY MORNING.

GMZ536-538-550-552-555-557-570-572-575-577-040500-
/O.NEW.KLIX.SC.Y.0013.160204T0000Z-160205T1200Z/
CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-
259 PM CST WED FEB 3 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM
CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO
6 AM CST FRIDAY. 

* WINDS...NORTH 20 TO 25 KNOTS

* WAVES/SEAS...BUILDING TO 5 TO 8 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ530-532-534-040500-
/O.NEW.KLIX.SC.Y.0013.160204T0000Z-160204T1200Z/
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-
259 PM CST WED FEB 3 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM
CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO
6 AM CST THURSDAY. 

* WINDS...NORTH 20 KNOTS. 

* WAVES/SEAS...BUILDING TO 3 TO 4 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
7 follow-up statements
706 
WHUS74 KLIX 040556
MWWLIX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1156 PM CST WED FEB 3 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM THURSDAY MORNING FOR
  PROTECTED WATERS AND UNTIL 6 AM FRIDAY FOR OPEN WATERS...

.SURFACE HIGH PRESSURE OVER THE SOUTHERN PLAINS WILL MAINTAIN A
TIGHT PRESSURE GRADIENT ACROSS THE COASTAL WATERS THROUGH FRIDAY
MORNING. STRONG NORTH WINDS WILL YIELD HAZARDOUS WAVE ACTION FOR
SMALL CRAFTS THROUGH FRIDAY MORNING.

GMZ536-538-550-552-555-557-570-572-575-577-041400-
/O.CON.KLIX.SC.Y.0013.000000T0000Z-160205T1200Z/
CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-
1156 PM CST WED FEB 3 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY...

* WINDS...NORTH 20 TO 25 KNOTS

* WAVES/SEAS...BUILDING TO 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ530-532-534-041200-
/O.CON.KLIX.SC.Y.0013.000000T0000Z-160204T1200Z/
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-
1156 PM CST WED FEB 3 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
THURSDAY...

* WINDS...NORTH NEAR 20 KNOTS WITH HIGHER GUSTS POSSIBLE.

* WAVES/SEAS...BUILDING TO 3 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
490 
WHUS74 KLIX 040916
MWWLIX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
316 AM CST THU FEB 4 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM THIS MORNING FOR
MOST PROTECTED WATERS AND UNTIL 6 AM FRIDAY FOR OPEN WATERS...

.SURFACE HIGH PRESSURE OVER THE SOUTHERN PLAINS WILL MAINTAIN A
TIGHT PRESSURE GRADIENT ACROSS THE COASTAL WATERS THROUGH FRIDAY
MORNING. STRONG NORTH WINDS WILL YIELD HAZARDOUS WAVE ACTION FOR
SMALL CRAFTS THROUGH FRIDAY MORNING.

GMZ536-538-550-552-555-557-570-572-575-577-041730-
/O.CON.KLIX.SC.Y.0013.000000T0000Z-160205T1200Z/
CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-
316 AM CST THU FEB 4 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY...

* WINDS...NORTH 20 TO 25 KNOTS

* WAVES/SEAS...BUILDING TO 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ530-532-534-041200-
/O.CON.KLIX.SC.Y.0013.000000T0000Z-160204T1200Z/
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-
316 AM CST THU FEB 4 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY
THIS MORNING...

* WINDS...NORTH NEAR 20 KNOTS WITH HIGHER GUSTS POSSIBLE. WINDS
  SHOULD EASE TO 15 TO 20 KNOTS EARLY THIS MORNING.

* WAVES/SEAS...3 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
401 
WHUS74 KLIX 041550
MWWLIX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
950 AM CST THU FEB 4 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM THIS MORNING FOR
MOST PROTECTED WATERS AND UNTIL 6 AM FRIDAY FOR OPEN WATERS...

.SURFACE HIGH PRESSURE OVER THE SOUTHERN PLAINS WILL MAINTAIN A
TIGHT PRESSURE GRADIENT ACROSS THE COASTAL WATERS THROUGH FRIDAY
MORNING. STRONG NORTH WINDS WILL YIELD HAZARDOUS WAVE ACTION FOR
SMALL CRAFT THROUGH FRIDAY MORNING.

GMZ536-538-550-552-555-557-570-572-575-577-050000-
/O.CON.KLIX.SC.Y.0013.000000T0000Z-160205T1200Z/
CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-
950 AM CST THU FEB 4 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY...

* WINDS...NORTH 20 TO 25 KNOTS

* WAVES/SEAS...BUILDING TO 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

24/RR
341 
WHUS74 KLIX 042112
MWWLIX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
312 PM CST THU FEB 4 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM THIS MORNING FOR
MOST PROTECTED WATERS AND UNTIL 6 AM FRIDAY FOR OPEN WATERS...

.COLD HIGH PRESSURE CONTINUING TO BUILD INTO THE NORTH GULF OF
MEXICO WILL MAINTAIN STRONG OFFSHORE WINDS AND ROUGH SEAS TONIGHT
BEFORE IMPROVING FRIDAY MORNING. 

GMZ536-538-550-552-555-557-570-572-575-577-050515-
/O.CON.KLIX.SC.Y.0013.000000T0000Z-160205T1200Z/
CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-
312 PM CST THU FEB 4 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY...

* WINDS...NORTH 20 TO 25 KNOTS

* WAVES/SEAS...5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

24/RR
031 
WHUS74 KLIX 042354
MWWLIX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
554 PM CST THU FEB 4 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM FRIDAY FOR THE OPEN
GULF COASTAL WATERS AND CHANDELEUR AND BRETON SOUNDS...

.COLD HIGH PRESSURE CONTINUING TO BUILD INTO THE NORTH GULF OF
MEXICO WILL MAINTAIN STRONG OFFSHORE WINDS AND ROUGH SEAS TONIGHT
BEFORE IMPROVING FRIDAY MORNING.

GMZ536-538-550-552-555-557-570-572-575-577-050800-
/O.CON.KLIX.SC.Y.0013.000000T0000Z-160205T1200Z/
CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-
554 PM CST THU FEB 4 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY...

* WINDS...NORTH 20 TO 30 KNOTS

* WAVES/SEAS...6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
321 
WHUS74 KLIX 050328
MWWLIX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
928 PM CST THU FEB 4 2016

...SMALL CRAFT ADVISORY IN EFFECT TONIGHT...

.COLD HIGH PRESSURE CONTINUING TO BUILD INTO THE NORTH GULF OF
MEXICO WILL MAINTAIN STRONG OFFSHORE WINDS AND ROUGH SEAS TONIGHT
BEFORE IMPROVING FRIDAY MORNING.

GMZ530-532-534-050600-
/O.NEW.KLIX.SC.Y.0014.160205T0328Z-160205T0600Z/
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-
928 PM CST THU FEB 4 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. 

* WINDS...NORTH 20 KNOTS WITH HIGHER GUSTS.

* WAVES...3 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ536-538-550-552-555-557-570-572-575-577-051130-
/O.CON.KLIX.SC.Y.0013.000000T0000Z-160205T1200Z/
CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-
928 PM CST THU FEB 4 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY...

* WINDS...NORTH 20 TO 30 KNOTS

* WAVES/SEAS...6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
072 
WHUS74 KLIX 050930
MWWLIX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
330 AM CST FRI FEB 5 2016

...SMALL CRAFT ADVISORY IN EFFECT EARLY THIS MORNING...

.COLD HIGH PRESSURE WILL CONTINUE SETTLING INTO THE NORTHERN GULF
OF MEXICO THIS MORNING. WINDS AND SEAS SHOULD GRADUALLY EASE...BUT
SMALL CRAFT SHOULD CONTINUE TO EXERCISE CAUTION TODAY. 

GMZ536-538-550-552-555-557-570-572-575-577-051200-
/O.CON.KLIX.SC.Y.0013.000000T0000Z-160205T1200Z/
CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-
330 AM CST FRI FEB 5 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY
THIS MORNING...

* WINDS...NORTH WINDS 20 TO 25 KNOTS SHOULD EASE TO 15 TO 20
  KNOTS THIS MORNING.

* WAVES/SEAS...4 TO 7 FEET...MAINLY OVER THE OPEN WATERS...SHOULD
  SUBSIDE TO 3 TO 5 FEET BY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this small craft advisory went out at Feb 3, 8:02 AM CST, 6 hours 57 minutes earlier.

Area forecast discussion, Feb 3, 8:02 AM CST, 6 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
802 AM CST WED FEB 3 2016

.SOUNDING DISCUSSION...
THERE WAS RAIN AT TIME OF LAUNCH WITH MAYBE SOME DATA
CONTAMINATION BETWEEN 850-700 MB. SOME EDITING WAS PERFORMED IN
THAT STRETCH TO SMOOTH OUT SOME FALSE LAPSE RATES. OTHERWISE...A
FRONTAL INVERSION IS NOTED TO 908 MB/3KFT...THEN SATURATED TO JUST
BELOW 500 MB WHERE THE BASE OF A VERY DRY COLUMN ALOFT THROUGH
TROPOPAUSE. PRECIPITABLE WATER HAS FALLEN SOMEWHAT TO 1.36 INCHES
AND SHOULD CONTINUE TO FALL THROUGHOUT THE DAY. SHALLOW NORTH TO
NORTHWEST WINDS 10-25 KT BELOW FRONTAL INVERSION...THEN SW 20-120
KT ALOFT. PEAK WIND 230/119 KT AT 46KFT. 24/RR

&&

.PREV DISCUSSION... /ISSUED 314 AM CST WED FEB 3 2016/

SHORT TERM...
CURRENT SYSTEM WILL BE SLOW TO MOVE OUT OF THE AREA TODAY. THE
EASTERN PORTION OF THE AREA WILL STILL HAVE SOME LINGERING
OVERRUNNING LIGHT RAIN TO CONTEND WITH THROUGH AT LEAST THE
MORNING HOURS AND SOME MAY LINGER INTO THE AFTERNOON FOR JACKSON
COUNTY AND PLAQUEMINES PARISH. WE WILL LEAVE THE OVERNIGHT TEMPS
IN THE 70S AS COLD AIR BEHIND THE FRONT WILL SETTLE BACK INTO THE
AREA MAKING IT FEEL LIKE FEBRUARY AGAIN. CLEAR SKIES AND COOL DAYS
AND NIGHTS WILL CONTINUE THROUGH THE REST OF THE WEEK WITH A VERY
PROGRESSIVE BUT RELATIVELY DRY PATTERN SETTING UP THROUGH THE
REMAINDER OF THE FCAST.

LONG TERM...
WE WILL SEE ANOTHER DEEP UPPER TROUGH DIG SOUTHWARD ALONG WITH
ANOTHER COLD FRONT MOVING THROUGH BY SATURDAY. THE FRONT WILL BE
QUITE DISTINGUISHABLE AS A GOOD LINE OF CLOUDS SHOULD BE
ASSOCIATED WITH IT DURING THE DAY SATURDAY. CANT RULE OUT A
SPRINKLE OR TWO BUT FOR THE MOST PART EVEN THE CLOUDS WILL BEGIN
TO DECAY AS THE FRONT MOVES THROUGH. THE SYSTEM WILL BRING SOME
STRONG NW WINDS AND A REINFORCEMENT OF COOL DRY AIR. ALMOST
IMMEDIATELY BEHIND THE SATURDAY FRONT WILL BE ANOTHER DIGGING
UPPER TROUGH THAT WILL BEGIN TO DEVELOP A DEEP SFC LOW AS IT
SWINGS EAST THROUGH OKLAHOMA AND ARKANSAS SUNDAY. THE COLD FRONT
ASSOCIATED WITH THIS SYSTEM WILL MOVE THROUGH OUR AREA SUNDAY
NIGHT INTO MONDAY MORNING. NOT A LOT EXPECTED WITH THIS FRONT
EITHER AS ONLY A NARROW LINE OF CLOUDS MAY MOVE THROUGH THE AREA
SUNDAY NIGHT OR MONDAY MORNING. NW WINDS WILL ONCE AGAIN BE BRISK
BEHIND THIS FRONT AND ANOTHER REINFORCING SURGE OF COOL DRY AIR
WILL MOVE BACK INTO THE AREA. THE MID LEVEL THERMAL TROUGH
ASSOCIATED WITH THIS SYSTEM WILL MOVE THROUGH MONDAY AND COULD BE
DEEP ENOUGH TO CAUSE SOME SNOWFALL OVER NORTHERN MISS INTO CENTRAL
ALABAMA. MODELS HAVE BEEN CHALLENGED QUITE A BIT WITH RESOLVING
THIS DEEP SYNOPTIC UPPER TROUGH. WOULD LIKE TO SEE THE BASE OF THE
UPPER TROUGH STAY NORTH IN FUTURE MODEL RUNS AS ANY DISPLACEMENT
SOUTHWARD COULD POSSIBLY BE AN ISSUE.

AVIATION...

OUTFLOW BOUNDARY/COLD FRONT HAS CLEARED ALL TERMINALS WITH THE
EXCEPTION OF KGPT...WHICH SHOULD SEE IT PRIOR TO 12Z TAF PACKAGE
ISSUANCE. THERE IS SOME ELEVATED CONVECTION BEHIND THE FRONT...SO
WILL NEED TO CARRY CONVECTION FOR A FEW MORE HOURS FROM THE TIME OF
THIS WRITING...BUT LIKELY TO REMOVE FROM MOST TERMINALS PRIOR TO
12Z. THERE IS LIKELY TO BE A PERIOD OF SEVERAL HOURS AFTER THE
BOUNDARY MOVES THROUGH WHERE WINDS WILL BE VARIABLE BEFORE NORTHWEST
TO NORTH WINDS PREDOMINATE. MAINLY IFR CEILINGS IN ADVANCE OF THE
FRONT...BUT VFR BEHIND THE CONVECTION. WILL NEED TO MONITOR FOR
POTENTIAL OF A BRIEF PERIOD OF IFR CONDITIONS TO SET BACK IN DURING
THE VARIABLE WINDS...BUT NOT SEEING MUCH OF THAT RIGHT NOW.
ANTICIPATE THAT ALL TERMINALS WILL BECOME VFR DURING THE LATE
MORNING OR EARLY AFTERNOON. BEYOND THAT...MAIN FORECAST CONCERN
WOULD BE POTENTIAL FOR WIND GUSTS ABOVE 20 KNOTS AT KMSY AND KNEW
LATER TONIGHT. 35

MARINE...

CONVECTION MOVING THROUGH COASTAL WATERS SHOULD ELIMINATE ANY
REMAINING SEA FOG AND AM ALLOWING MARINE FOG ADVISORY TO EXPIRE WITH
THIS FORECAST PACKAGE ISSUANCE. REAL COLD ADVECTION DOES NOT REALLY
PLUG IN UNTIL LATER TONIGHT OR EARLY THURSDAY MORNING...SO SHOULD BE
ABLE TO JUST CARRY EXERCISE CAUTION HEADLINES ON THE OPEN WATERS
TODAY. AFTER THE FRONT MOVES WELL OFFSHORE...STRONG COLD AND DRY AIR
ADVECTION ASSOCIATED WITH A RIDGE BUILDING INTO THE AREA WILL ALLOW
FOR BOUNDARY LAYER FLOW IN EXCESS OF 20 KNOTS TO EASILY MIX DOWN TO
THE SURFACE.  AS A RESULT...AN EXTENDED PERIOD OF SMALL CRAFT
ADVISORY CONDITIONS IS EXPECTED BEGINNING TONIGHT AND PERSIST
THROUGH FRIDAY MORNING. SEAS WILL CORRESPONDINGLY INCREASE TO
BETWEEN 5 AND 7 FEET IN THE OPEN GULF WATERS AND 3 TO 5 FEET IN THE
SOUNDS AND LAKES. WINDS SHOULD FINALLY BEGIN TO RELAX FRIDAY
AFTERNOON...AS THE CENTER OF THE RIDGE BECOMES MORE CENTERED OVER
THE GULF SOUTH AND THE PRESSURE GRADIENT WEAKENS. BEYOND
SATURDAY...FORECAST CONFIDENCE DIMINISHES WITH SIGNIFICANT
DIFFERENCES BETWEEN MEDIUM RANGE MODELS. HAVE ADOPTED THE BLENDED
SOLUTION UNTIL MODEL DIFFERENCES RESOLVE. 35

DECISION SUPPORT...
DSS CODE....BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...RIVER FLOODING CONTINUES ON MISSISSIPPI/PEARL RIVERS.
             MONITORING CONVECTION EARLY THIS MORNING.

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED WATCH/WARNING/ADVISORY
         ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE RISK SVR AND/OR DIRECT
         TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  62  36  53  30 /  10  10   0   0
BTR  64  38  55  32 /  10  10   0   0
ASD  64  41  56  35 /  30  10   0   0
MSY  64  44  55  38 /  30  10   0   0
GPT  64  42  56  36 /  40  10   0   0
PQL  65  44  56  35 /  50  10  10   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Feb 3, 11:41 AM CST, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1141 AM CST WED FEB 3 2016

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-040545-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
1141 AM CST WED FEB 3 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SMALL CRAFT SHOULD EXERCISE CAUTION ACROSS THE COASTAL WATERS FOR
WINDS FREQUENTLY IN THE 15 TO 20 KNOTS RANGE WITH HIGHER GUSTS
ALONG WITH CHOPPY WATERS. AN INCREASE IN NORTHERLY WINDS COULD
PRODUCE SMALL CRAFT ADVISORY CONDITIONS OVERNIGHT TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

STRONG WINDS AND ROUGH SEAS IN ASSOCIATION WITH THE COLD FRONT
PASSAGE ARE EXPECTED TO RESULT IN HAZARDOUS CONDITIONS FOR SMALL
CRAFT THURSDAY INTO FRIDAY.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS IS NOT EXPECTED.

In the hours before

Local storm report, Feb 3, 11:29 AM CST, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1129 AM CST WED FEB 03 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1003 AM     TSTM WND GST     16 ENE BAKER            30.67N 90.91W
02/02/2016  E0 MPH           EAST BATON ROUGE   LA   PUBLIC

            THUNDERSTORM WIND GUST DOWNED A GOOD SIZE PINE TREE IN
            BAYWOOD.

&&
Local storm report, Feb 3, 1:49 PM CST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
149 PM CST WED FEB 03 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 AM     TSTM WND GST     16 ENE BAKER            30.67N 90.91W
02/02/2016  E0.00 MPH        EAST BATON ROUGE   LA   PUBLIC

            THUNDERSTORM WIND GUST DOWNED A GOOD SIZE PINE TREE IN
            BAYWOOD.

&&

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 2, 7:28 PM CSTRiver Flood WarningLIXSaint Tammany32 days
Feb 2, 8:28 PM CSTSpecial Weather StatementLIXPointe Coupee, West Feliciana47 min
Feb 2, 8:48 PM CSTSpecial Weather StatementLIXEast Feliciana, West Baton Rouge27 min
Feb 2, 9:24 PM CSTMarine Dense Fog AdvisoryLIX6 hr
Feb 2, 9:44 PM CSTSevere Thunderstorm WarningLIXEast Baton Rouge, East Feliciana, Pointe Coupee, West Baton Rouge31 min
Feb 2, 11:31 PM CSTSpecial Weather StatementLIXAssumption, Saint James29 min
Feb 3, 12:13 AM CSTSpecial Weather StatementLIXSaint Tammany62 min
Feb 3, 12:58 AM CSTSpecial Marine WarningLIX92 min
Feb 3, 1:34 AM CSTSpecial Marine WarningLIX56 min
Feb 3, 2:10 AM CSTSpecial Marine WarningLIX95 min
Feb 3, 3:24 AM CSTSpecial Marine WarningLIX51 min
Feb 3, 3:26 AM CSTSpecial Marine WarningLIX94 min
Feb 3, 9:49 AM CSTRiver Flood WarningLIXEast Baton Rouge26 hr
Feb 3, 9:51 AM CSTRiver Flood WarningLIXTangipahoa3 days
Feb 2, 10:48 PM CSTSpecial Weather StatementLIXPike, Walthall42 min
Feb 3, 3:44 AM CSTSpecial Weather StatementLIXJackson46 min

Nearby

Small Craft Advisories in Louisiana, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.